MAUDE Adverse Event Report: HALYARD HEALTH CORTRAK*2 ENTERAL ACCESS SYSTEM; DH CORTRAK (EAS)

HALYARD HEALTH CORTRAK*2 ENTERAL ACCESS SYSTEM; DH CORTRAK (EAS)
Model Number P20-0950
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pneumothorax (2012)
Date of Event 03/27/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The sample is reported to be available, but has not yet been received by the manufacturer.A review of the device history record is in-progress.All information reasonably known as of 01-may-2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).This information is the device was not returned.
 
Event or Problem Description
It was reported a pneumothorax was discovered after the nasogastric tube (ngt) placement.The tracing on the cortrak device showed some deviation to the right of the display.The patient experienced shortness of breath with coughing so an x-ray was performed.The x-ray revealed a right lung pneumothorax.A chest tube was placed and a pigtail catheter was inserted to aid in resolving the pneumothorax.The patient was transitioned to comfort only measures, however this was not related to the pneumothorax.No additional information was provided.
 
Additional Manufacturer Narrative
All information reasonably known as of (b)(6) 2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that a halyard health product is defective or caused serious injury.
 
Additional Manufacturer Narrative
The results of the device history records noted the process has not changed for the manufacturing of the cortrak unit.Unit 1301040 passed all required inspections and was working as expected prior release.1 cortrak unit was returned with the original case shipper.The following components were returned with the monitor unit: sru - lot number 1301061, interconnect cable, battery pack, power cord.The monitor unit was inspected for damages and breakages, there were no breakages or damages found on the blue housing and orange button.Placement evaluation was started by attaching the returned monitor unit, sru, interconnect cable to the lab's anatomical model, transmitting stylet.Functional testing of the unit indicates that the unit worked as intended.The smart receiver unit was able to communicate with the monitor unit, interconnect cable, transmitting stylet, anatomical model and performed self-test without any failures.The led on the sru was illuminating green all the time and all performed green for simulated placement.The smart receiver unit was able to provide an accurate deployment of the transmitting stylet tip during the entire placement, without any failures.After the setup of the cortrak system and the completion of the initialization and testing, the functionality of the unit performed as intended.A root cause could not be identified.All information reasonably known as of 02-jul-2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).

Common Device Name
DH CORTRAK (EAS)
Manufacturer (Section D)
HALYARD HEALTH
5405 windward parkway
alpharetta GA 30004
MDR Report Key7477837
Report Number3006646024-2018-00015
Device Sequence Number1977155
Product Code KNT
UDI-Device Identifier10815149024698
UDI-Public10815149024698
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K113351
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other Health Care Professional
Device Model NumberP20-0950
Device Catalogue Number104720100
Device Lot Number1301040
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/04/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/09/2018
Supplement Date Received by Manufacturer05/04/2018
06/07/2018
Initial Report FDA Received Date05/01/2018
Supplement Report FDA Received Date05/04/2018
07/02/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight92